MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR10082520
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted.Additional product code: krd.(b)(4).The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the embolization of a posterior communicating artery aneurysm a micrusphere xl coil 8 mm x 25 cm (ssr10082520/ p10735) failed to detach when used with an enpower dcb (dcb00000500/f75996) and connecting cable (ccb00015700/p11439).The physician deployed the micrusphere coil after the coil marker crossed the proximal marker for the microcatheter, the connecting cable was then connected to the detachment box.The detachment box which was initially showing a green light with full battery suddenly showed a red light in the indicator (4th light in the detachment box).The physician attempted to detach the coil, however the coil failed to detach.The physician waited for some time, the light in the detachment box was green again, however the coil did not detach.Reportedly, a pre-deployment electrical check was performed and the audible signal beeped during the detachment cycle.All connections were reported to fit properly without application of excessive force.The entire system was removed.The coil was still attached to the coil delivery system when removed from the patient.The procedure was completed using competitor¿s coils.It was initially reported that the complaint products are available for return.
 
Additional Manufacturer Narrative
This is final mdr report being submitted with associated mfr# 2954740-2017-00212.Device was returned fully unsheathed and tied around itself.The embolic coil and the distal end of the dpu core wire protrude from the translucent introducer sheath distal to the resheathing tool.There are slight bends in the dpu core wire approximately 1.5 cm, 55 cm, and 95 cm from the end of the strain relief.There is damage to the pet outer sheath of the dpu, which is part of the exposed section.The rh coil has not received heat and melted.The articulating joint appears to be slightly damaged, and the embolic coil is stretched and kinked along its length.The ball tip is intact.The v-notch is not damaged.The core wire is unsheathed distal to and into the resheathing tool.The microcoil system was connected to the dcb and connecting cable from the complaint to attempt detachment.When initially connected, the system ready light illuminated.While manipulating the devices prior to attempted detachment, the system ready light turned off.After further manipulation of the microcoil system, the system ready light turned on again, and so detachment was attempted.The audible signal was heard, but the microcoil did not detach.Microscopic examination of the rh coil shows that it did not receive heat and detach during the attempt.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.(b)(4) was created because of suspected contamination in a bottle of isopropyl alcohol used in device manufacture.All product associated with the nonconformance was released as acceptable for use after investigation.All rejected product from this manufacturing lot was identified as scrap and properly accounted for.The complaint that the microcoil did not detach is confirmed.The occurrence of the system ready light turning on and off during manipulation of the microcoil system is similar to the customer¿s experience of the system fault light illuminating after the system ready light had previously lit.Since both the dcb and ccb passed functional testing (see the respective pis, cited above), the microcoil system is likely to be the cause of the failure to detach.The source of the intermittent failure and the failure to detach cannot be identified.However, the resistance of the microcoil system is tested on 100% of devices as part of final inspection, so it is unlikely that this device was damaged when it left the manufacturing facility.Without the outer packaging and shipping containers, it cannot be determined whether the device was damaged in shipment or during handling prior to or during the procedure.

Brand Name
MICRUSPHERE XL PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6725337
Report Number2954740-2017-00212
Device Sequence Number855266
Product Code HCG
UDI-Device Identifier00878528009962
UDI-Public(01)00878528009962(17)200531(10)P10735
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberSSR10082520
Device Lot NumberP10735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/29/2017
Patient Sequence Number1